| Catalog Number |
ERSF-355Q |
| Medical Device Problem Codes |
Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Ptosis (2620); Physical Asymmetry (4573); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/25/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
Singapore.It was reported that the patient underwent revision surgery due to left implant malposition.During the procedure, implant rupture was discovered.Efforts to gather additional information are ongoing and the investigation remains in progress.
Additional Manufacturer Narrative
As stated in the literature, ¿a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel et al., 2013).Additionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Additionally, no cases of rupture because of product failure have been reported to establishment labs ever.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: rupture: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Malposition: "malposition of a breast implant is defined as an incorrect placement during surgery or its shifting from its original position.It is also called displacement/lateralization.Malposition has been a frequent event reported due to its multifactorial causes and it can be expected during the lifetime of the device.The implant¿s shifting can be produced by trauma, capsular contracture, gravity, or initially wrong placement1 the surgeon must plan the operation carefully and conduct the surgery with a technique that can minimize but not completely evade the risk of malposition.The risk associated with this event is dissatisfaction with aesthetic outcomes.Establishment labs requests the unit to confirm the event and to perform the corresponding testing (including but not limited to: revision and characterization under the microscope of the rupture section, mechanical testing according to approved standards, etc.).For this case, the explant is available for return.Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.
Additional Manufacturer Narrative
A causal relationship between the reported event and the device could not be established.Laboratory testing could not be performed as the device was not returned for evaluation.In the absence of the physical product, it was not possible to apply the defined test methods or conduct any material or functional analysis in accordance with standard procedures.Based on the investigation performed, the event could not be confirmed, and no definitive root cause could be identified.Without the returned unit, objective verification and technical investigation remain inconclusive.Upon thorough evaluation of the submitted clinical documentation and supporting evidence, the reported case was not confirmed.The alleged event is a known, well-documented complication associated with silicone breast implants.It is clearly addressed in the product¿s directions for use (dfu), which states: rupture: ¿breast implants can rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is more likely to occur over time.Silent rupture is common and often asymptomatic; therefore, patients should undergo regular mri screenings starting at 3 years post-op, then every 2 years.¿ malposition : malposition of a breast implant, known as displacement/lateralization, is an incorrect placement during surgery, or implant shifting from its original position of placement.Malposition has been a frequent event reported due to its multifactorial causes, and it can be expected during the lifetime of the device.The implant¿s shifting can be produced by trauma, capsular contracture, gravity, or initially wrong placement.3 the surgeon must plan the operation carefully and conduct the surgery with a technique that can minimize but not completely evade the risk of malposition.The risk associated with this event is dissatisfaction with aesthetic outcomes.Bottoming out : this refers to the inferior displacement of a breast implant that increases the distance between the nipple-areolar complex and the inframammary fold (imf) after breast-implant surgery.Risk factors reported in the literature are, but not limited to, the lack of quality of pre-existing breast tissue (i.E., thin subcutaneous tissue, defective dermal elements and breast tuberosity), characteristics of the selected breast implant (such as being overly large), imf dissection, and the type of implant placement during surgery (i.E., submuscular and subglandular planes).Asymmetry : preoperative asymmetries include areolas in different positions medially or regarding height, different breast shapes (e.G., one round and the other tuberous), or different breast sizes.These asymmetry types should be differentiated from a postoperative aesthetic difference in the two breasts produced by factors described previously, such as a fall of the fold, a high implant, or a rotation of the implant.Asymmetries caused by the implant¿s unequal fitting or by creating different sub-mammary grooves.They can be prevented using adequate preoperative planning, correct dissection of the pockets, and comparing the two breasts after fitting the implants.It is possible that after a breast augmentation, small deformities in the wall of the thorax or a morphologic mammary disorder may become much more evident.For this reason, the predicted correction of these anomalies should be discussed with the patient before her operation.The dfu also emphasizes the responsibility of the surgeon to fully inform the patient of potential risks and complications during the pre-operative consultation.Patients are provided with the document ¿motiva implants®: information for the patient,¿ accessible at ifu.Motiva.Health.Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.A comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.The event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: no adverse or unexpected trends related to the alleged event have been identified.No further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.
Event or Problem Description
Singapore.It was reported that the patient underwent revision surgery due to left implant malposition.During the procedure, implant rupture was discovered.Efforts to gather additional information were made and the investigation was completed.
Additional Manufacturer Narrative
A causal relationship between the reported event and the device has been established.Laboratory evaluation was conducted in accordance with internal procedures.Visual inspection: macroscopic examination of the returned device revealed clear evidence of shell rupture.Microscopic analysis: under magnification, the shell exhibited trace marks indicative of interaction with a sharp instrument.The morphology of these marks closely matched those reproduced under controlled laboratory conditions simulating instrument-related damage.These findings differ significantly from patterns associated with spontaneous rupture (e.G., fatigue or shell degradation).Shell compliance testing: mechanical and material integrity testing confirmed that the implant shell met all applicable international specification standards.Based on the testing results, the most probable root cause of the iatrogenic rupture is a damage from a sharp surgical instrument.Such damage may have compromised the shell¿s integrity, predisposing it to failure during clinical procedure.Additionally, thorough evaluation of the submitted clinical documentation and supporting evidence, malposition, bottoming out and asymmetry were not confirmed.This event is a well-documented complication inherent to breast implant surgery.Based on the analysis of the available data, including clinical findings and product traceability records, there is no evidence indicating a causal link between this specific case and any product-related factors, including raw materials or manufacturing processes.The etiology of the alleged event is recognized as multifactorial, given the absence of manufacturing deviations or anomalies, and in line with current clinical literature, the event is considered not attributable to the manufacturing process and/or the product itself.The event is a known, well-documented complication associated with silicone breast implants.It is clearly addressed in the product¿s directions for use (dfu), which states: rupture: ¿breast implants can rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is more likely to occur over time.Silent rupture is common and often asymptomatic; therefore, patients should undergo regular mri screenings starting at 3 years post-op, then every 2 years.¿ malposition : malposition of a breast implant, known as displacement/lateralization, is an incorrect placement during surgery, or implant shifting from its original position of placement.Malposition has been a frequent event reported due to its multifactorial causes, and it can be expected during the lifetime of the device.The implant¿s shifting can be produced by trauma, capsular contracture, gravity, or initially wrong placement.3 the surgeon must plan the operation carefully and conduct the surgery with a technique that can minimize but not completely evade the risk of malposition.The risk associated with this event is dissatisfaction with aesthetic outcomes.Bottoming out : this refers to the inferior displacement of a breast implant that increases the distance between the nipple-areolar complex and the inframammary fold (imf) after breast-implant surgery.Risk factors reported in the literature are, but not limited to, the lack of quality of pre-existing breast tissue (i.E., thin subcutaneous tissue, defective dermal elements and breast tuberosity), characteristics of the selected breast implant (such as being overly large), imf dissection, and the type of implant placement during surgery (i.E., submuscular and subglandular planes).Asymmetry : preoperative asymmetries include areolas in different positions medially or regarding height, different breast shapes (e.G., one round and the other tuberous), or different breast sizes.These asymmetry types should be differentiated from a postoperative aesthetic difference in the two breasts produced by factors described previously, such as a fall of the fold, a high implant, or a rotation of the implant.Asymmetries caused by the implant¿s unequal fitting or by creating different sub-mammary grooves.They can be prevented using adequate preoperative planning, correct dissection of the pockets, and comparing the two breasts after fitting the implants.It is possible that after a breast augmentation, small deformities in the wall of the thorax or a morphologic mammary disorder may become much more evident.For this reason, the predicted correction of these anomalies should be discussed with the patient before her operation.The dfu also emphasizes the responsibility of the surgeon to fully inform the patient of potential risks and complications during the pre-operative consultation.Patients are provided with the document ¿motiva implants®: information for the patient,¿ accessible at ifu.Motiva.Health.A comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.Reference: phr section of the manufacturing documentation.The event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: no adverse or unexpected trends related to device rupture have been identified.No further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.